Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 19, 2014, 8:39 PM MDT for Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 8:39 PM MDT (02:39 UTC)
- Expired
- Jun 19, 2014, 11:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 143 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
518 WGUS54 KMAF 200239 FFWMAF NMC025-200530- /O.NEW.KMAF.FF.W.0026.140620T0239Z-140620T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 839 PM MDT THU JUN 19 2014 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LEA COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 1130 PM MDT * AT 832 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED HEAVY RAIN FALLING ACROSS CENTRAL LEA COUNTY. THE STORMS PRODUCING THIS RAIN ARE NEARLY STATIONARY. SEVERAL INCHES OF RAIN HAVE ALREADY FALLEN AND ANOTHER 1 TO 2 INCHES ARE POSSIBLE. HIGH WATER IS POSSIBLE ALONG US 62/180...SH 176 AND SH 529. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEA COUNTY REGIONAL AIRPORT...MONUMENT...HUMBLE CITY AND BUCKEYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STREAMS AND DRAINAGES AFFECTED INCLUDE BUT ARE NOT LIMITED TO... MONUMENT DRAW. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. && LAT...LON 3299 10367 3292 10316 3210 10323 3210 10370 $$ RHLUCHAN
1 follow-up statement
566 WGUS74 KMAF 200324 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 924 PM MDT THU JUN 19 2014 NMC025-200530- /O.CON.KMAF.FF.W.0026.000000T0000Z-140620T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEA- 924 PM MDT THU JUN 19 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR CENTRAL LEA COUNTY... AT 815 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ALONG HIGHWAY 62/180 NEAR MILE MARKER 82 WEST OF HOBBS. AT 921 PM MDT...THUNDERSTORMS PRODUCING HEAVY RAINFALL WERE LOCATED FROM NEAR MONUMENT TO 20 MILES SOUTHWEST OF EUNICE...MOVING SOUTHEAST AT 30 MPH. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL ARE POSSIBLE IN THE WARNED AREA...SO FLASH FLOODING IS STILL POSSIBLE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEA COUNTY REGIONAL AIRPORT...OIL CENTER...MONUMENT...HUMBLE CITY AND BUCKEYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STREAMS AND DRAINAGES AFFECTED INCLUDE BUT ARE NOT LIMITED TO... MONUMENT DRAW. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. && LAT...LON 3299 10367 3292 10316 3210 10323 3210 10370 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 8:39 PM MDT, 0 minutes earlier.
Area forecast discussion, Jun 19, 8:39 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 939 PM CDT Thu Jun 19 2014 .UPDATE... Update to increase PoPs over southeast New mexico, south through the Davis Mountains overnight. Also, will increase PoPs over the Lower Trans Pecos. && .DISCUSSION... Convection is persisting along and east of a surface trough over New Mexico within southeasterly upslope flow regime. Instability is slow to wane due to copious amounts of moisture, and some mid level support ahead of a broad upper trough over the Baja Peninsula and the Mexican state of Sonora. There has been a gradual downward trend in convection, and see no reason this will not continue through 20/06Z. Further east, a Mesoscale Convective System (MCV) is noted on regional radar near Del Rio, and is moving slowly northwestward, in part due to the mentioned ua trough over Baja/ Sonora. After further collaboration with NESDIS, have decided to increase PoPs over the southeasternmost portions of the forecast area to likely overnight. Think convection will flourish along and east of the center of the northwest bound MCV as it interacts with a H85 low level jet, as it did last night. Since precipitable water will rise to around 1.75 inches in these areas, heavy rainfall on the order of 2-3 inches per hour will be possible, so will include mention of heavy rainfall and update the Hazardous Weather Outlook to include localized flash flooding. Eastern Pecos and northern Terrell counties had at least 2-3 inches of rainfall a few days ago, so the soil is still wet, and the possibility of flooding will be even greater in these areas. Will send an update shortly for these changes, and pass on to the incoming shift the potential for heavy rainfall into the Big Bend region through Friday morning. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 65 86 65 90 / 30 0 10 10 BIG SPRING TX 68 87 68 90 / 10 0 10 10 CARLSBAD NM 66 89 66 93 / 30 0 10 10 DRYDEN TX 71 87 72 89 / 70 40 20 20 FORT STOCKTON TX 67 86 66 88 / 20 20 10 10 GUADALUPE PASS TX 63 82 61 88 / 20 10 10 10 HOBBS NM 65 87 61 91 / 40 0 10 10 MARFA TX 57 79 57 82 / 40 30 20 20 MIDLAND INTL AIRPORT TX 68 86 67 89 / 10 10 10 10 ODESSA TX 67 86 67 90 / 20 10 10 10 WINK TX 68 90 69 92 / 30 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 19, 12:42 PM MDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 142 PM CDT THU JUN 19 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 142 PM CDT THU JUN 19 2014 /1242 PM MDT THU JUN 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON AND TONIGHT...MAINLY ACROSS THE UPPER TRANS PECOS AND PORTIONS OR THE WESTERN LOW ROLLING PLAINS AND WESTERN PERMIAN BASIN. A FEW STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL EXPECTED. ALSO...STRONGER STORMS WILL BE ACCOMPANIED BY LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THERE IS A 40 PERCENT CHANCE OF SPOTTER ACTIVATION LATE THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 19, 5:53 PM MDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 653 PM CDT THU JUN 19 2014 NMZ028-200100- EDDY COUNTY PLAINS- 553 PM MDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN EDDY COUNTY UNTIL 700 PM MDT... A STRONG THUNDERSTORM WAS LOCATED OVER LOCO HILLS AT 553 PM MDT... MOVING NORTHEAST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO NICKEL SIZE HAIL AND GUSTY WINDS OVER 50 MPH...HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3297 10382 3262 10388 3266 10419 3297 10417 TIME...MOT...LOC 2353Z 204DEG 5KT 3281 10398
Special weather statement, Jun 19, 5:54 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 654 PM CDT THU JUN 19 2014 TXZ058-059-067-074-200030- LOVING-WARD-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 654 PM CDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL CULBERSON...EASTERN JEFF DAVIS...NORTHWESTERN BREWSTER...NORTHWESTERN WARD...WESTERN LOVING AND WESTERN REEVES COUNTIES UNTIL 730 PM CDT... A LINE OF STRONG THUNDERSTORMS WERE LOCATED 8 MILES WEST OF TOYAH /ROUGHLY ALONG A ORLA TO FORT DAVIS LINE/ AT 653 PM CDT...MOVING EAST AT 20 MPH. NICKEL HAIL AND WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THIS LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3200 10345 3040 10372 3067 10431 3186 10404 TIME...MOT...LOC 2353Z 264DEG 15KT 3133 10390 HUFFMAN
Special weather statement, Jun 19, 6:03 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 703 PM CDT THU JUN 19 2014 NMZ033-TXZ045-200030- GAINES-CENTRAL LEA COUNTY- 603 PM MDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING EAST CENTRAL LEA AND NORTHWESTERN GAINES COUNTIES UNTIL 630 PM MDT/730 PM CDT/... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 3 MILES EAST OF HUMBLE CITY AT 603 PM MDT/703 PM CDT/...AND IS NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3264 10308 3278 10335 3298 10322 3294 10295 TIME...MOT...LOC 0003Z 026DEG 3KT 3277 10317
Special weather statement, Jun 19, 6:20 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
720 PM CDT THU JUN 19 2014
NMZ029-033-200045-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
620 PM MDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL LEA COUNTY UNTIL 645 PM MDT...
A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 8 MILES
SOUTHEAST OF MCDONALD AT 620 PM MDT...MOVING EAST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3322 10309 3311 10306 3300 10306 3297 10328
3314 10334
TIME...MOT...LOC 0020Z 292DEG 6KT 3307 10319
RHLUCHANSpecial weather statement, Jun 19, 6:30 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 730 PM CDT THU JUN 19 2014 TXZ058-059-067-074-200100- LOVING-WARD-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 730 PM CDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL CULBERSON...EASTERN JEFF DAVIS...NORTHWESTERN BREWSTER...NORTHWESTERN WARD...WESTERN LOVING AND WESTERN REEVES COUNTIES UNTIL 800 PM CDT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED 16 MILES SOUTHWEST OF TOYAH /ROUGHLY ALONG AN ORLA TO FORT DAVIS LINE/ AT 729 PM CDT...MOVING EAST AT 15 MPH. THIS LINE CROSSES INTERSTATE 20 NEAR TOYAH AND INTERSTATE 10 NEAR KENT. NICKEL HAIL AND WIND GUSTS NEAR 55 MPH ARE POSSIBLE WITH THIS STORM...IN ADDITION TO HEAVY RAINFALL REDUCING VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3198 10346 3038 10373 3068 10423 3184 10399 TIME...MOT...LOC 0029Z 269DEG 11KT 3114 10394 HUFFMAN
Special weather statement, Jun 19, 6:47 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
747 PM CDT THU JUN 19 2014
NMZ029-033-200130-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
647 PM MDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING CENTRAL LEA COUNTY UNTIL 730 PM MDT...
SEVERAL THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS WERE LOCATED
ACROSS CENTRAL LEA COUNTY AT 646 PM MDT...AND ARE NEARLY STATIONARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3301 10306 3296 10308 3253 10308 3260 10370
3327 10351 3327 10305
TIME...MOT...LOC 0046Z 281DEG 4KT 3285 10333
RHLUCHANThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:03 PM MDT | Special Weather Statement | MAF | Lea | 27 min |
| Jun 19, 6:16 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 44 min |
| Jun 19, 6:32 PM MDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
| Jun 19, 6:47 PM MDT | Special Weather Statement | MAF | Lea | 43 min |
| Jun 19, 7:01 PM MDT | Areal Flood Advisory | MAF | Lea | 119 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.